Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
173 Doctors are Online

Medication for sweaty palms - Online Doctor Chats

Date : 13-Jan-2012
User rating for this question
Very Good Posted in: General Health
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2307 Questions
Doctor :   hi how can I help you?
User :   yes,doctor i have a problem of palm sweating from many years.Iam with indian navy,its causing real trouble for me whille handling weapons and doing phycal exercises
Doctor :   ok
User :   can you prescribe me any measures to stop this
Doctor :   do you want to tell me anything else about your problem?
User :   well,i have been using some tablets like LIV-52,B COMPLEX and Vitamin capsules
User :   now i stopped
Doctor :   ok
Doctor :   when you stopped?
User :   as such i dont take it frequently,i stopped around 6months back
Doctor :   ok
Doctor :   can i ask you some relevant questions
User :   yes
Doctor :   before i can tell you about your problem
User :   ya
Doctor :   how is your daily activity?
Doctor :   I mean your physical activity?
User :   Morning i wake up at 6 o clock,we don some light exercise till 7 then have breakfast,after that the day is in office then have lunch at 1 and then evening we play games.That being the case from last 3 monthsPreviously from 2003-2006 was hectic routine.You can assume that entire morning and afternoon hours are anly about physical training
User :   at NDA
User :   We never used to have proper meals and used to sleep in odd hours during day and night
Doctor :   It is mainly due to excess of sweat glands in the hands
User :   ok
Doctor :   It usually affects hands, soles
User :   yes soles also
User :   they swaet a lot
Doctor :   do you get any odor?
User :   no not any recognizable oder
Doctor :   do you have medical problems like thyroid
User :   no nothing,i had a thyroid gland test once and nothing was proved .I was told everything was fine
User :   it was done at NIMS hyd
Doctor :   ok
Doctor :   For this problem you need to use an antiperspirant
User :   ok
Doctor :   If over-the-counter antiperspirants don't help, your doctor may prescribe aluminum chloride (Drysol, Xerac).
Doctor :   there are some yips to reduce this problem
User :   ya please
Doctor :   Regular bathing helps to clear any bacteria
User :   ok
Doctor :   Dry the feet thoroughly after bathing
User :   ok
Doctor :   For excess seating of palms use shoes made of natural material, like leather
Doctor :   Wear right kind of socks
User :   ok
Doctor :   use cotton socks to keep the soles dry
Doctor :   change the socks often
User :   ok
Doctor :   Avoid stress which is the main cause for excessive sweating
Doctor :   For hands wash hands with dry soap and dry it
User :   ok
Doctor :   You can use antiperspirants like SWEATEX in the night for hands and soles after washing and drying
User :   ok
Doctor :   Try these things
Doctor :   Is there any thing else I can help you with?
Doctor :   Please fill the feedback form say done when done.
Doctor :   Have you filled the feedback form?
User :   ok fine,but my doctor once said that this is due to genet=ral weakness
User :   ya i filled
User :   General weakness
Doctor :   Sweating is a defence mechanism where the waste products are throne out of the body
User :   yes
Doctor :   But some time it can occur more frequently
User :   ok
Doctor :   due to excess of secretion of sweat in amounts greater than needed to cool the body
Doctor :   it is increased during exercises, hot climate, nervousness, stress, anxious etc
User :   But you see,in our naval medical test they check for excess sweating and its a case of rejection.Your saying that its just a matter of excess secretion of waste,in that case why will military consider rejection on that ground
User :   Isnt it a sign of weakness
Doctor :   Excess sweating can be due to some of medical conditions like increased thyroid hormones
User :   Ok
Doctor :   hence they usually do thyroid tests to rule out the condition
User :   Ok,so by what you have said,i can infer that i dont have any weakness as such,but just excess sweat glands
Doctor :   yes
Doctor :   weakness will not cause sweating
User :   Ok,so all i need to do is use SWEATEX and follow what you have told.But will this stop permanently
User :   is SWEATEX a permanent remidy
User :   ?
Doctor :   It will reduce the sweating
Doctor :   But if you need permanent cure you need to undergo something called iontophoresis
Doctor :   where the dermatologist uses a battery powered device to deliver a low level of electric current to hands and feet
User :   ok
Doctor :   It will block the sweat glands
User :   ok
User :   Is it advisable,would i be needed to consult a dermatologist now?
Doctor :   no
Doctor :   first use antiperspirant
Doctor :   and tru the tips which i have given
User :   ok
Doctor :   the procedure i have suggested is the last remedy
User :   ok fine
User :   I have one more problem,that is being thin
Doctor :   what is your weight and height
User :   iam 5.6 feet 23yrs old but my weight is just about 58kg,i want to put on more weight.Everyone in my home criticise me to put on more weight and appear fleshy
Doctor :   give me a minute i will calculate your ideal weight
User :   ok
Doctor :   Your desirable body weight is between 56 - 62 Kgs.
Doctor :   you are with in normal range
User :   ok,fine.Then how do i look fleshy,i really dont know what do they mean by that.They say i am very thin
Doctor :   no need to worry about what others say
Doctor :   You are still in growing phase
Doctor :   If you still want to put on little more weight
Doctor :   You can take more of egg whites, soya,pulses, legumes ,milk shakes
Doctor :   Drink 2 glassess of milk with protein powder
Doctor :   take more of wheat based products
Doctor :   can eat chicken, kheema
User :   k
Doctor :   You can involve in some kind of exercises in gym for muscle building
User :   ok
User :   The protein powder you mentioned about,can you suggest be one that i can use and whats the quantity per glass,and till when should i use
Doctor :   B-Protein powder, 3tsp in a glass of milk 2 times a day
User :   ok
User :   then how about the diet
Doctor :   Diet include more of chappathis, rice, dhals
Doctor :   with curds,
User :   I eat that daily
User :   ok
Doctor :   enjoy a dessert a day
User :   Not dessert,i do have sweet
Doctor :   Can take ice creams
User :   ok
Doctor :   do you have any queries
User :   Doctor,in our officers mess we get omlet,toast,bread,jam,butter,and milk.At time we get corn flakes.In both lunch and dinner we have non veg
User :   Iam asking,is there any quantity that you can specify
User :   that i should follow
Doctor :   There is no specific quantity
User :   Ok done,you mean to say the more i eat the better it is
Doctor :   Yes
Doctor :   you can split your diet in to small 6 times
User :   ok fine
User :   ill do that
User :   that apart regarding SWEATEX,what is that?Is it a cream or something of that sort
Doctor :   it is powder
User :   ok fine
Doctor :  
Is there any thing else I can help you with?
Please fill the feedback form say done when done.
Have you filled the feedback form?
Thanks for consulting HealthcareMagic. Bye for now. Please refer your friends to our service.
User :   Ok iam done for now,morning you told me to do some tests and meet with Dr,i have been given an appointment tonight.Is there anything specific apart from tests you have prescribed by you,that i should ask him
User :   You told me to get back to you once i get the investigation reports
Doctor :   Not as such, you can give your entire history
User :   Ok thank you.
Doctor :   Bye
Question is related to
Medical Topics
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor